MAUDE Adverse Event Report: AESCULAP AG AESCULAP AEOS; MICROSCOPY

AESCULAP AG AESCULAP AEOS; MICROSCOPY
Model Number PV010
Medical Device Problem Codes Operating System Becomes Nonfunctional (2996); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pv010 - aesculap aeos.According to the complaint description, the aesculap aeos software crashed after being draped and when ready to be pushed in for surgery.After multiple reboot attempts and hard restarts to the entire aeos system, the surgeon decided to use the traditional microscope.There was a surgical delay of 5-10 minutes.An additional medical intervention was necessary.This occurred during the beginning of an anterior cervical discectomy and fusion (acdf) procedure; the patient was under anesthesia and the initial incision had been made.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
D4- updated lot number investigation: investigation was carried out by r&d department based on the information provided.The following steps have been provided to eliminate the root cause of the failure described: -problem with epu (operating system) - replace epu, wrong sw version 2.6 -installation of new epu with sw 2.7 -perform calibration -update keyboard fw -send debugcollectorfiles with roboter-data.Pictorial documentation device not provided, therefore no pictorial documentation possible.Batch history review the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Four complaints against this serial number have been received up to now.Explanation and rationale due to the current deviation, the root cause of the problem is related to a software error.Conclusion and root cause due to the current deviation and according to explanation and rationale, the root cause of the problem is most probably software-related.Corrective action a capa has been opened.
 
Event or Problem Description
No updates.

Brand Name
AESCULAP AEOS
Common Device Name
MICROSCOPY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12076969
Report Number2916714-2021-00123
Device Sequence Number3674868
Product Code FSO
UDI-Device Identifier04046955206742
UDI-Public4046955206742
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV010
Device Catalogue NumberPV010
Device Lot Number52596370
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/07/2021
Event Location Hospital
Date Report to Manufacturer06/07/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA06/28/2021